| Catalog Number |
03.610.602 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
There is no reported patient involvement.It is unknown when device broke.Device is an instrument and is not implanted/explanted.There is no reported procedure involvement.Reporter email address is unknown.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during inspection on (b)(6) 2018, the tip of the self-retaining screwdriver for quick lock screws was found to be broken.There was no reported patient or procedure involvement.This report is for a self-retaining screwdriver for quick lock screws.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 03.610.602, lot 3791057: manufacturing site: haegendorf.Release to warehouse date: may 31, 2011.The device history record shows this lot of devices was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was completed: visual inspection of the returned device confirmed the condition of device breakage, which agrees with the reported complaint condition.The distal cannulated tip of the returned screwdriver has broken off and was not returned.The break occurred at the bases of the distal prongs with only one prong remaining intact and the other prongs not returned.The returned device was manufactured in may 2011 and is over seven (7) years old.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The relevant drawings were reviewed during this investigation.No product design issues or discrepancies were observed.The inside and outside diameter/cannulation at location of breakage and both were within specification.A definitive root cause for the tip of the returned seven plus (7+) year old cannulated screwdriver shaft breaking could not be determined based on the provided information.The most likely cause is excessive torsional force and/or rough handling.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: reporter email address is known.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.